Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 16, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at May 22, 2008, 5:13 PM CDT for Pointe Coupee Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2008, 5:13 PM CDT (22:13 UTC)
- Expired
- May 22, 2008, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Pointe Coupee Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3226 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KLIX 222214
FFWLIX
LAC077-230115-
/O.NEW.KLIX.FF.W.0016.080522T2213Z-080523T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
513 PM CDT THU MAY 22 2008
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN POINTE COUPEE PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF NEW ROADS...
* UNTIL 815 PM CDT
* AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 3074 9151 3071 9134 3068 9134 3066 9131
3051 9150 3051 9162 3049 9164 3050 9169
3050 9173
TIME...MOT...LOC 2213Z 247DEG 2KT 3075 9141 3016 9201
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 22, 3:44 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, May 22, 3:44 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 344 PM CDT THU MAY 22 2008 .SHORT TERM... A STRONG SHORT WAVE TROUGH SLIDING THROUGH THE CENTRAL GULF COAST...AND ASSOCIATED JET MAX MOVING THROUGH THE EASTERN GULF OF MEXICO WILL CONTINUE TO BRING UNSETTLED WEATHER TO THE CWA EARLY TONIGHT. HAVE WENT WITH HIGH END CHANCE POPS FOR EASTERN AND SOUTHERN ZONES...WITH LOW END CHANCE POPS ELSEWHERE. HEAVY RAINS WILL MAINLY FALL SOUTH AND EAST OF LAKE PONTCHARTRAIN THROUGH THIS EVENING...BEFORE THE RAINFALL PULLS TOWARD THE FLORIDA PANHANDLE...AS THE STRONG MOISTURE CONVERGENCE AND DEEPER MOISTURE POOL IS IN PLACE OVER THIS REGION AS INDICATED BY MSAS AND LAPS ANALYSIS. WATER VAPOR AND GOES SOUNDER DATA INDICATE SOME STRONG NEGATIVE VORTICITY ADVECTION TAKING PLACE BEHIND THE SHORTWAVE TROUGH. THIS NVA SHOULD OVERSPREAD THE REGION TONIGHT...LEADING TO LOWER POPS AND A SOMEWHAT DRIER AIRMASS. TOMORROW...STRONG UPPER LEVEL RIDGING WILL BUILD ACROSS THE GULF SOUTH. HOWEVER...THE RIDGE WILL CONTINUE TO HAVE SOME LOW AND MID- LEVEL MOISTURE IN PLACE...WHICH WILL ALLOW FOR THE CONTINUED DEVELOPMENT OF DIURNALLY FORCED CONVECTION. HAVE WENT WITH LOW END CHANCE POPS FRIDAY AND SATURDAY DUE TO THIS LINGERING MOISTURE. THE CONVECTION WILL TEND TO INITIATE ALONG MESO-SCALE BOUNDARIES SUCH AS SEABREEZE AND LAKEBREEZE FRONTS AND OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION. IN ADDITION...THE THUNDERSTORMS SHOULD BE NEARLY STATIONARY FRIDAY AND SATURDAY...DUE TO LACK OF STRONG FLOW ALOFT. THE THUNDERSTORM ACTIVITY WILL TEND TO DIE OFF SHORTLY AFTER SUNSET...WITH MAINLY DRY CONDITIONS EXPECTED FRIDAY AND SATURDAY NIGHTS. DUE TO THE STRONG RIDGING ALOFT...AND RESULTANT SUBSIDENCE...TEMPERATURES WILL BE ABOVE NORMAL THROUGH SATURDAY. .LONG TERM... THE STRONG UPPER LEVEL RIDGE WILL REMAIN IN PLACE THROUGH THE REMAINDER OF THE MEMORIAL DAY WEEKEND...AS A CLASSIC OMEGA BLOCK PATTERN ESTABLISHES ITSELF OVER THE CONUS. WITH THE STRONG RIDGING ALOFT...SUBSIDENCE AND DRY AIR IN THE MIDDLE AND UPPER LEVELS WILL LEAD TO SOME CAPPING. THIS WILL TEND TO LIMIT MOST CONVECTIVE DEVELOPMENT IN THE REGION. HOWEVER...A BACK DOOR COLD FRONT WILL SLIP THROUGH THE REGION SATURDAY NIGHT AND STALL OVER THE AREA ON SUNDAY. THIS FRONT WILL REMAIN IN PLACE THROUGH MONDAY...AND SERVE AS A FOCUSING MECHANISM FOR AFTERNOON AND EVENING CONVECTION EACH DAY. TEMPERATURES WILL REMAIN QUITE WARM...DUE TO THE THERMAL RIDGING ASSOCIATED WITH THE UPPER LEVEL ANTICYCLONE. WITH THESE WARM TEMPERATURES...CONVERGENCE ALONG THE FRONT...AND A FAIRLY UNSTABLE ENVIRONMENT IN THE LOW LEVELS...THE POTENTIAL FOR BREAKING THE CAP EXISTS. THUS...HAVE WENT WITH LOW END CHANCE POPS THROUGH THE WEEKEND. ANY CONVECTION WILL BE DIURNAL IN NATURE...WITH LITTLE PRECIPITATION EXPECTED OVERNIGHT. BY TUESDAY...THE UPPER LEVEL RIDGE WILL SHIFT EASTWARD AND BREAK DOWN AS A TROUGH RACES THROUGH THE NORTHERN PLAINS AND INTO THE NORTHEASTERN STATES. HOWEVER...AT THE SURFACE...A MUCH DRIER AIRMASS SHOULD ADVECT IN FROM THE NORTHEAST...AS THE BACK DOOR COLD FRONT FINALLY PULLS WEST OF THE AREA. THIS DRIER AIRMASS AT THE SURFACE...ALONG WITH CONTINUED STRONG CAPPING ALOFT SHOULD SEVERELY LIMIT CONVECTIVE DEVELOPMENT TUESDAY AND WEDNESDAY. HAVE WENT WITH A DRY FORECAST BOTH DAYS. WITH STRONG SOLAR INSOLATION AND A DRIER AIRMASS...TEMPERATURES SHOULD BE ABOVE NORMAL. A SECONDARY SURGE OF ENERGY IN THE NORTHERN STREAM WILL ALLOW FORM A DEEPENING OF THE EASTERN TROUGH...AND THE ESTABLISHMENT OF ANOTHER OMEGA BLOCKING PATTERN BY THE MIDDLE OF NEXT WEEK. AS THE TROUGH DIGS SOUTHWARD...A COLD FRONT WILL SWEEP DOWN FROM THE MIDWEST INTO THE LOWER MISSISSIPPI VALLEY. UPPER LEVEL RIDGING OVER THE GULF SOUTH WILL BREAK DOWN...ALLOWING THE CAP TO WEAKEN. WITH SOUTHERLY FLOW OFF THE GULF CONTINUING...A HIGHLY UNSTABLE AIRMASS SHOULD BE IN PLACE. THUS...HAVE PUT BACK IN SLIGHT CHANCE POPS FOR WEDNESDAY AND THURSDAY. && .AVIATION... ONGOING CONVECTION WILL CONTINUE TO IMPACT THE TERMINALS THROUGH AT LEAST 00Z. PERIODS OF STRONG WINDS OVER 20 KNOTS AND IFR CONDITIONS CAN BE EXPECTED WITH THESE CONVECTIVE BANDS. THE SHORT WAVE TROUGH PRODUCING THE CONVECTION WILL PULL TO THE EAST OVERNIGHT...WITH SOME RIDGING BUILDING IN LATE. CONDITIONS SHOULD IMPROVE TO VFR AFTER 00Z...WITH ONLY A MIDLEVEL DECK OF CLOUDS EXPECTED. HOWEVER...AROUND 12Z SOME FOG COULD DEVELOP AROUND KMCB AND KBTR. CONDITIONS COULD DROP DOWN TO IFR IN KMCB FOR A BRIEF PERIOD OF TIME DUE TO THE FOG. BY 14Z...MVFR CONDITIONS ARE EXPECTED AT THE TERMINALS...AS A BROKEN DECK OF STRATOCUMULUS DEVELOPS. && .MARINE... STRONG GRADIENT FLOW OF 15 TO 20 KNOTS WILL CONTINUE OVERNIGHT INTO TOMORROW MORNING AS A SHORT WAVE TROUGH AND UPPER LEVEL JET MAX MOVES THROUGH THE GULF. SEAS WILL ALSO REMAIN HIGH AT 3 TO 6 FEET...WHICH HAS PROMPTED THE ISSUANCE OF EXERCISE CAUTION ADVISORIES FOR SMALL CRAFT FOR THE OFFSHORE COASTAL WATERS. BY TOMORROW AFTERNOON...THE GRADIENT FLOW WILL WEAKEN CONSIDERABLY AS HIGH PRESSURE SETTLES OVER THE AREA. LIGHT WINDS AND CALM SEAS WILL BE THE RULE THROUGH THE REST OF MEMORIAL DAY WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... MCB 68 92 73 92 / 30 30 20 30 BTR 69 92 73 93 / 30 30 20 30 MSY 73 89 74 90 / 50 40 20 30 GPT 72 87 73 89 / 50 40 20 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 32
Hazardous weather outlook, May 22, 10:59 AM CDT, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1059 AM CDT THU MAY 22 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-231100- PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM- PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM- SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE- ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS- LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES- LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE- POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST- ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE- UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1059 AM CDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP TODAY ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. AN ISOLATED STRONG OR SEVERE THUNDERSTORM WILL BE POSSIBLE DURING THE AFTERNOON OR EARLY EVENING. THE MAIN THREAT FROM MOST OF THE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING STRIKES. HOWEVER...A FEW OF THE STRONGEST STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS. THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO DISSIPATE LATE THIS EVENING. HIGH FLOWS AND FLOODING WILL CONTINUE AT POINTS ALONG THE MISSISSIPPI...ATCHAFALAYA...AND PEARL RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR UPDATED INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED THROUGH THE WEEKEND. THE MAIN HAZARD WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 32
In the hours before
Special weather statement, May 22, 12:58 PM CDT, 4 hours 15 minutes before
LAZ056>067-221900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1258 PM CDT THU MAY 22 2008 ...THUNDERSTORMS WITH HEAVY RAIN AND FREQUENT LIGHTNING MOVING ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST LOUISIANA... AT 1253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE LEADING EDGE OF A LARGE COMPLEX OF THUNDERSTORMS...MANY PRODUCING FREQUENT LIGHTNING AND HEAVY RAINFALL...ALONG A LINE EXTENDING FROM THIBODAUX TO LAROSE TO CUT OFF...MOVING NORTHEAST AT 28 MPH. THESE STORMS WERE ALSO OCCURRING AROUND HOUMA. THE THUNDERSTORMS WILL BE NEAR...LAFITTE AND JEAN LAFITTE AT 115 PM...GARYVILLE AND GRAMERCY AT 130 PM...TIMBERLANE AND TERRYTOWN AT 145 PM...EAST NEW ORLEANS AND LAKEFRONT AIRPORT AT 200 PM. EXPECT FREQUENT DANGEROUS LIGHTNING AND RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A ONE TO TWO HOUR PERIOD IN THE PATH OF THE STRONGER STORMS. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 22
Special weather statement, May 22, 1:06 PM CDT, 4 hours 7 minutes before
LAZ035-MSZ068-221845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 106 PM CDT THU MAY 22 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND MARBLE HAIL 8 MILES NORTH WEST OF ST. FRANCISVILLE...OR ABOUT 17 MILES SOUTHWEST OF WOODVILLE...MOVING NORTH AT 22 MPH. THE THUNDERSTORM WILL BE NEAR... WOODVILLE AT 145 PM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. 22
Special weather statement, May 22, 1:12 PM CDT, 4 hours 1 minute before
LAZ049-050-057>059-065-221900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 112 PM CDT THU MAY 22 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS...HEAVY RAIN...AND HAIL MOVING INTO THE AREA... AT 108 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL 8 MILES NORTH OF THIBODAUX...OR ABOUT 7 MILES SOUTHEAST OF CONVENT...MOVING NORTH AT 24 MPH. A LINE OF THUNDERSTORMS WITH HEAVY RAIN EXTENDED SOUTH TO JUST WEST AND SOUTHWEST OF HOUMA. THE STRONG THUNDERSTORM WILL BE NEAR... CONVENT AND LUTCHER AT 130 PM. WHITEHALL AND SORRENTO AT 200 PM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORMS. LOCALIZED RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN AND AROUND THE HOUMA...THIBODAUX...AND CONVENT AREAS THROUGH 230 PM. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. FREQUENT LIGHTNING IS OCCURRING WITH MANY OF THE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
Special weather statement, May 22, 3:05 PM CDT, 2 hours 8 minutes before
MSZ069-222030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 305 PM CDT THU MAY 22 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL MOVING INTO THE AREA... AT 301 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR LIBERTY...MOVING NORTH AT 24 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, May 22, 3:24 PM CDT, 1 hour 49 minutes before
LAZ035>037-MSZ068-069-222130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 324 PM CDT THU MAY 22 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HEAVY RAIN MOVING ACROSS THE AREA... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAINFALL ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF CLINTON TO JACKSON...MOVING NORTH AT 32 MPH. STRONG THUNDERSTORMS WILL BE NEAR... LIBERTY AND WOODVILLE AT 345 PM. GLOSTER AT 400 PM. SMITHDALE AND DOLOROSA AT 415 PM. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO 2 INCHES IN AN HOUR ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING.
Special weather statement, May 22, 4:59 PM CDT, 14 minutes before
LAZ034>036-046>048-222300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 459 PM CDT THU MAY 22 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS MOVING INTO THE AREA... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORMS WITH STRONG GUSTY WINDS AND HEAVY RAIN ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF JACKSON TO NEW ROADS TO 12 MILES NORTHEAST OF CATAHOULA....MOVING EAST AT 15 MPH. THIS LINE OF THUNDERSTORMS WILL BE NEAR... ERWINVILLE AT 515 PM. RAMAH AND JACKSON AT 530 PM. NORWOOD AND GROSSE TETE AT 545 PM. ZACHARY AND BAKER AT 600 PM. ...THUNDERSTORM WITH HEAVY RAIN AND STRONG GUSTY WINDS MOVING INTO THE AREA... AT 454 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAINFALL AND STRONG GUSTY WINDS...ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF JACKSON TO NEW ROADS TO 12 MILES NORTHEAST OF CATAHOULA...MOVING EAST AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR...ERWINVILLE AT 515 PM...RAMAH AND JACKSON AT 530 PM...NORWOOD AND GROSSE TETE AT 545 PM...ZACHARY AND BAKER AT 600 PM... EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. LOCALIZED RAINFALL AMOUNTS OF UP TO TWO TO THREE INCHES ARE POSSIBLE. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 95/MANNING
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 1:50 PM CDT | Special Marine Warning | LIX | 40 min | |
| May 22, 2:02 PM CDT | Flash Flood Warning | LIX | Lafourche, Terrebonne | 118 min |
| May 22, 2:25 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Saint Charles | 35 min |
| May 22, 2:40 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana | 35 min |
| May 22, 2:55 PM CDT | Special Marine Warning | LIX | 95 min | |
| May 22, 4:20 PM CDT | Special Marine Warning | LIX | 55 min | |
| May 22, 4:29 PM CDT | Special Marine Warning | LIX | 91 min | |
| May 22, 6:36 PM CDT | Special Marine Warning | LIX | 84 min |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.